Modulation of nonlinear waves near the marginal state of instability in fluid-filled elastic tubes


Bakirtas I. , Demiray H.

APPLIED MATHEMATICS AND COMPUTATION, vol.149, no.1, pp.83-101, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 149 Issue: 1
  • Publication Date: 2004
  • Doi Number: 10.1016/s0096-3003(02)00958-x
  • Title of Journal : APPLIED MATHEMATICS AND COMPUTATION
  • Page Numbers: pp.83-101

Abstract

Using the nonlinear differential equations governing the motion of a fluid-filled and prestressed long thin elastic tube, the propagation of nonlinear waves-near the marginal state is examined through the use of reductive perturbation method. It is shown that the amplitude modulation near the marginal state is governed by a generalized nonlinear Schrodinger (GNLS) equation. Some exact solutions, including oscillatory and solitary waves of the GNLS equation are presented. (C) 2003 Elsevier Inc. All rights reserved.